Since starting Travatan I have Nocturia
Wow! Great Question!
No, It shouldn't.
The active ingredient in Travatan, travoprost, can cause urinary incontinence when taken by mouth. Even when this does occur the likelyhood is 1-5 %. So yes, the drug could cause nocturia when taken so that is is absorbed into the body. However, when the drops are placed in the eyes, the work their magic only in the eye as a local effect. Since the drug isn't getting into the bloodstream it can't cause side effects.
In fact, urinary incontinance is listed as a "non-ocular" side effect, or in other words a problem that is seen only when it isn't being used as an eye drop.
Brian PharmD Candidate
- Travatan Information for Consumers
- Travatan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Travatan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Apr 2010 • 1 answer
Posted 11 Apr 2010 • 1 answer
Posted 3 Jul 2010 • 2 answers
Travatan Z, How likely is it to get bloodshot eyes, will these affect my BP, do I have to start now?
Posted 24 May 2011 • 2 answers
Posted 2 Jun 2011 • 3 answers